New York, 2010Hail and Damaging Winds in New York, May 4, 2010
May 4, 2010 · NWS ALY · 32 events in 11 counties and zones
A frontal boundary and strong upper level disturbance approached and crossed the region on Tuesday, May 4th, triggering thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary and strong upper level disturbance approached and crossed the region on Tuesday, May 4th, triggering thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 4, 10:40 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, May 4, 10:40 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1140 AM EDT TUE MAY 4 2010
.SYNOPSIS...
AN APPROACHING FRONTAL BOUNDARY WILL BRING SHOWERS AND SOME
THUNDERSTORMS TO THE REGION TODAY. IN THE WAKE OF THIS FRONTAL
BOUNDARY...WEAK HIGH PRESSURE WILL CROSS THE AREA TONIGHT. A WARM
FRONT WILL LIFT NORTHWARD ON WEDNESDAY WITH AN INCREASINGLY
SOUTHERLY WIND. MORE SHOWERS AND A FEW THUNDERSTORMS RETURN
OVERNIGHT WEDNESDAY INTO EARLY THURSDAY AS A COLD FRONT TRACKS
ACROSS NEW ENGLAND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1145 AM EDT...SCATTERED TO NUMEROUS SHOWERS HAVE DEVELOPED
ACROSS MUCH OF THE WESTERN AND SOUTHERN ADIRONDACKS...WITH MUCH MORE
ISOLATED SHOWERS OCCURRING FURTHER S. A SMALL CLUSTER OF SHOWERS AND
TSTMS ALSO WAS OCCURRING ACROSS CENTRAL NYS...JUST AHEAD OF
SHORTWAVE TROUGH AXIS APPROACHING FROM THE EASTERN GREAT LAKES.
OVER THE NEXT FEW HOURS...WE EXPECT NUMEROUS SHOWERS AND ISOLATED
TSTMS TO DEVELOP/PERSIST ACROSS THE SOUTHERN DACKS...AND SHOULD
EXPAND E INTO SOUTHERN VT. FURTHER S...ADDITIONAL ISOLATED TO
SCATTERED SHOWERS SHOULD ALSO DEVELOP. GIVEN LOW WBZ HEIGHTS
DROPPING TO 7000-8000 FT AGL THIS AFTERNOON...ANY TALLER
SHOWERS/TSTMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL/GRAUPEL...ALONG WITH GUSTY WINDS IN EXCESS OF 35 MPH.
HOWEVER...THE ABUNDANCE OF CLOUD COVER SHOULD LIMIT THE OVERALL
INSTABILITY TO PREVENT STORMS FROM BECOMING SEVERE.
ADDITIONALLY...OUR REGION WILL INCREASINGLY BECOME LOCATED WITHIN
THE LEFT ENTRANCE REGION OF STRONG JET MAX...WHICH WILL TRANSLATE
FURTHER S/E THIS AFTERNOON. THIS MAY ALLOW FOR SOME ENHANCED
SUBSIDENCE/STRENGTHENING MID LEVEL CAP TO PREVENT SHOWERS/TSTMS FROM
BECOMING SEVERE AS WELL.
OVERALL...ONLY MINOR TWEAKS TO ONGOING FORECAST TO ACCOUNT FOR
RECENT TEMP/DEWPOINT TRENDS.
PREVIOUS DISCUSSION FOLLOWS...
AS OF 4 AM...SHORT WAVE TROUGH AXIS WAS TRACKING ACROSS THE
CENTRAL GREAT LAKES REGION WITH A SOMEWHAT DIFFLUENT PATTERN
DOWNSTREAM AS 150KT 300MB JET WAS WITHIN THIS DOWNSTREAM SOUTHWEST
FLOW REGIME. RADAR MOSAIC REVEALS A LINE OF SCT SHOWERS EXTENDING
FROM WESTERN NY SOUTHWEST INTO THE OHIO RIVER VALLEY AND WHEN
EXTRAPOLATING THE TIME OF ARRIVAL...OUR WESTERN CWA AROUND
15Z...HUDSON RIVER VALLEY AROUND 16Z AND ADJACENT WESTERN NEW
ENGLAND 17-18Z. WITH SOME INSOLATION EXPECTED...TEMPERATURES
SHOULD QUICKLY REBOUND THROUGH THE 60S THIS MORNING.
HOWEVER...DEWPOINTS APPEAR RATHER LOW WITH VALUES INTO THE MIDDLE
40S TO AROUND 50F. MODIFIED FORECAST PROFILES REVEAL CAPES LESS
THAN 1K J/KG AND RATHER SKINNY CAPE DENSITY. A CLOSE EXAMINATION
DOES REVEAL STEEPENING LAPSE RATES WITH -20 TO -24C AT 500MB
THROUGH THE DAY WITH INVERTED-V SIGNATURES TO WARRANT THE
CONTINUED THREAT FOR SMALL HAIL AND GUSTY WINDS. AS SEEN UPSTREAM
WITH SEVERE REPORTS...CAN NOT RULE OUT 1-2 MORE ROBUST UPDRAFTS TO
PRODUCE A SEVERE EVENT. AFTER COLLABORATION WITH SPC THIS
MORNING...FEEL THREAT IS RATHER LOW TO PRECLUDE SLIGHT RISK
MENTION AND KEEP THE REGION WITHIN A "SEE TEXT".
THERE WILL BE A WINDOW OF OPPORTUNITY THIS AFTERNOON FOR ANOTHER
EPISODE OF STRONG WINDS AS MIXING LAYER HEIGHT FORECASTS WE MAY
TAP INTO 30KT WINDS AGAIN WITH FROPA. COMPARED TO THE PAST COUPLE
OF DAYS...HIGH TEMPS WILL RANGE FROM LOWER-MID 70S FOR THE HUDSON
RIVER VALLEY INTO NW CT WITH MID TO UPPER 60S ELSEWHERE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
SURFACE AND UPPER LEVEL TROUGH EXITS RATHER QUICKLY TO THE EAST
EARLY THIS EVENING BEING REPLACED WITH A ANTICYCLONIC FLOW
PATTERN. A TRANQUIL NIGHT WITH MOCLR SKIES AS TEMPERATURES DROP
BACK INTO THE 40S...30S FOR THE ADIRONDACKS.
A POWERFUL PACIFIC JET HAS COME ASHORE AND WILL EJECT OUT INTO THE
CENTRAL AND NORTHERN PLAINS. BY WEDNESDAY...THIS WILL ALLOW FOR
THAT COLD FRONT TO RETURN BACK AS A WARM FRONT AND LIFT NORTH
THROUGH THE DAY. THIS WILL BRING ABOUT WARM ADVECTION AND THOSE
WARMER SURFACE TEMPERATURES BACK THROUGH THE 70S. QUESTION WILL BE
IF SHOWERS WILL DEVELOP WITHIN THE REGION OF STRONGER WARM
ADVECTION AS DEPICTED BY THE NAM12. FOR NOW...WE WILL REFRAIN FROM
MENTIONING OF PRECIP AND AWAIT FOR TRENDS TO BECOME MORE
SOLIDIFIED.
THIS PACIFIC SYSTEM WILL APPROACH WEDNESDAY NIGHT AND HERE IS
WHERE THE MODELS BEGIN TO SHOW SOME TIMING DIFFERENCES. THE NAM IS
THE SLOWEST PER THE NCEP MODEL SUITE WITH OTHER VARIOUS GLOBAL
MODELS REVEALING A FASTER AND MORE PROGRESSIVE FEATURES. FEEL THIS
IS MORE PRUDENT PER HPC DISCUSSION AND UPSTREAM TRENDS. THIS WILL
BRING A RATHER STRONG COLD FRONT ACROSS THE REGION WEDNESDAY
NIGHT. SHOWALTER INDICES DEPICT VALUES AOA 0C WITH FAVORABLE
ENTRANCE REGION DYNAMICS OF UPPER JET COINCIDING WITH 40-50KT LOW
LEVEL JET. AT THIS TIME...WILL INCREASE POPS BUT NOT TO THE EXTENT
OF LIKELY VALUES SINCE TIMING OF FEATURES IS NOT COMPLETELY
SOLIDIFIED.
COLD ADVECTION WILL BE IN FULL SWING THURSDAY AS THOSE 850MB TEMPS
DROP BACK DOWN INTO THE LOWER SINGLE DIGITS BY DAYS END WITH HIGH
TEMPS A GOOD 5 TO 10 DEGREES COOLER WEST OF THE HUDSON RIVER
/FURTHER EAST SOME ASSISTANCE OF DOWNSLOPING WILL KEEP TEMPERATURES
INTO THE MIDDLE 70S FOR THE VALLEY AND PORTIONS OF NW CT/.
FURTHERMORE...STRONG WEST- NORTHWEST WINDS ARE EXPECTED AS
EFFECTIVE MIXING LAYER HEIGHTS SUGGEST AT LEAST 30KTS...PERHAPS
EVEN HIGHER. LASTLY...WITH THE COLD ADVECTION OVER THE WARM WATERS
OF LAKE ONTARIO...POTENTIAL FOR SOME LAKE EFFECT RAIN SHOWERS
DOWNWIND INTO PORTIONS OF THE ADIRONDACKS AND WILL PLACE SLIGHT
CHANCE POPS AT THIS TIME.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
PER NCEP MODEL DISCUSSION...ELECTED TO INITIALIZE THE GRIDS FOR
MOST OF THIS PERIOD WITH HPC GUIDANCE.
FRONTAL SYSTEM THAT MOVES THRU THE REGION THURSDAY STALLS OVER THE
MID ATLANTIC REGION AS A WEAK RIDGE OF HIGH PRESSURE WEDGES ITS
WAY SOUTHEAST FROM CENTRAL CANADA INTO THE REGION THURSDAY NIGHT
WITH DRY WEATHER AND SEASONABLE LOWS. ON FRIDAY ANOTHER OF A
SERIES OF DISTURBANCES MOVES FROM THE SOUTHERN PLAINS TO THE
CENTRAL GREAT LAKES REGION...SPREADING CLOUDS AND PRECIP NORTH
AND EAST INTO THE REGION...AS AN UPPER TROF PROGRESSES EAST INTO
THE WESTERN GREAT LAKES. THE LOW BECOMES VERTICALLY STACKED AS
THE TROF AND CUTOFF SHIFT EAST TO LAKE ONTARIO BY MIDDAY SATURDAY
AND THE CUTOFF LIFTS OUT TO THE NORTHEAST DOWN THE ST. LAWRENCE
VALLEY...OPENING THE WAY FOR MUCH COLDER AIR TO FLOW INTO THE
REGION FROM NORTHEASTERN CANADA AROUND THE WEST SIDE OF THE
UPPER LOW. ON FRIDAY NIGHT WE WILL BE LOOKING AT A CHANCE FOR
SOME CONVECTION IN OUR SOUTHERN COUNTIES WITH SOME LOW VALUES
OF CAPE. BEING IN DAY 4/5 WE HAVE KEPT POPS IN THE CHANCE
CATEGORY. HIGHS FRIDAY...LOW 50S TO LOW 70S...LOWS FRIDAY
NIGHT IN THE 40S AND 50S...WITH HIGHS SATURDAY FROM THE UPPER
40S TO NEAR 70. ON SATURDAY NIGHT LOWS DIP INTO THE UPPER 20S
ACROSS THE ADIRONDACKS...WITH LOWS NEAR 40 IN THE WARMER HUDSON
AND HOUSATONIC VALLEYS. SUNDAY WILL BE CLOUDY...BLUSTERY...AND
COLD...WITH HIGHS FROM THE MID 40S NORTH TO THE UPPER 50S SOUTH.
LOWS SUNDAY NIGHT WILL BE FROM THE UPPER 20S TO THE MID 30S...
WHICH WOULD BE MORE TYPICAL OF MID APRIL. WITH PARTIAL SUNSHINE
TEMPERATURES WILL REBOUND SOME ON MONDAY WITH HIGHS FROM THE
LOWER 50S ACROSS THE ADIRONDACKS AND SOUTHERN VERMONT TO THE LOW
60S IN THE HUDSON VALLEY FROM ALBANY SOUTH. BOTH THE GFS AND THE
ECMWF SHOW THE AREA OF MAXIMUM PRECIPITATION ACROSS THE WESTERN
AND CENTRAL ADIRONDACKS WITH TOTALS OF 1.5 TO 2.5 INCHES...SOME
OF WHICH COULD POSSIBLY COME AS WET SNOW ON SATURDAY NIGHT
ESPECIALLY TO AREAS ABOVE ELEVATIONS OF 2000 FEET.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
LOCALIZED MVFR/IFR DUE TO RADIATION FOG WILL DISSIPATE BETWEEN
11Z AND 13Z. FOLLOWING THIS VFR FLIGHT CONDITIONS WILL PREVAIL
ACROSS THE FORECAST AREA THROUGH TONIGHT. A SMALL AREA OF HIGH
PRESSURE WAS OVER THE REGION EARLY THIS MORNING WITH MOSTLY CLEAR
SKIES BETWEEN THE FINGER LAKES AND THE NEW ENGLAND COAST. WINDS
EARLY THIS MORNING WERE CALM...OR NEARLY SO.
AN UPPER LEVEL DISTURBANCE AND SURFACE FRONT WHICH WAS OVER
WESTERN NEW YORK EARLY THIS MORNING WILL MAKE ITS WAY INTO THE
REGION AND PASS THROUGH THE REGION LATE THIS MORNING AND EARLY
THIS AFTERNOON. IT WILL BRING SHOWERS WITH SOME EMBEDDED THUNDER
STORMS. LAPSE RATES WILL BE STEEP...SO GUSTY WINDS AND/OR SMALL HAIL
IS POSSIBLE WITH THE STORMS. CONDITIONS MAY BRIEFLY DETERIORATE TO
MVFR/IFR IN THE STORMS. WE HAVE INDICATED THIS WITH A VCSH AND CB
CLOUD GROUP IN THE TAFS ALONG WITH A TEMPO GROUP FOR LOWER CIGS
AND REDUCED VISIBILITY. WINDS TODAY WILL BECOME W/SW AND INCREASE TO
BETWEEN 10 AND 15 KTS WITH GUSTS APPROACHING 25 KNOTS. THE WINDS
WILL VEER AROUND TO THE NORTHWEST FOLLOWING THE PASSAGE OF THE FRONT
AND WILL THEN DIMINISH TO LESS THAN 10 KNOTS AFTER 00Z WEDNESDAY
WITH SKIES CLEARING IN THE EARLY EVENING.
OUTLOOK...
TUE NT-WED...VFR. NO SIG WX.
THU..VFR...CHC MVFR ASSOC WITH SCT -SHRA/-TSRA.
FRI...VFR/MVFR. CHC AFTERNOON -RA
FRI NT-SAT...MVFR/IFR...CHC -RA.
&&
.FIRE WEATHER...
SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR TODAY AS A FRONTAL
BOUNDARY AND ASSOCIATED UPPER AIR DISTURBANCE CROSS THE REGION.
WITH CLOUD COVER...EXPECTED MINIMUM RELATIVE HUMIDITIES WILL RANGE
BETWEEN 35 AND 55 PERCENT. THE LOWER VALUES ARE EXPECTED INTO
PORTIONS OF THE MID HUDSON RIVER VALLEY AND NORTHWEST CONNECTICUT.
WESTERLY WINDS WILL INCREASE LATER TODAY WITH GUSTS TO NEAR 30
MPH EXPECTED.
IMPROVING CONDITIONS TONIGHT WITH A WEAK RIDGE OF HIGH PRESSURE.
WITH SOME EARLIER RAINFALL CAUSING WET GROUNDS...RELATIVE
HUMIDITIES TONIGHT SHOULD RANGE BETWEEN 80 AND 100 PERCENT.
WARM FRONT LIFTS NORTH ON WEDNESDAY WITH WARMER TEMPERATURES AND
LOWER HUMIDITY VALUES...GENERALLY BETWEEN 20 AND 40 PERCENT.
&&
.HYDROLOGY...
NO PROBLEMS ARE ANTICIPATED ON THE RIVERS OVER THE NEXT FEW DAYS
WITH STREAM AND RIVER FLOWS REMAINING BELOW TO WELL BELOW NORMAL
FOR THIS TIME OF YEAR.
THE MOST RECENT STORM BROUGHT RAINFALL OF A QUARTER INCH TO HALF
INCH TO OUR SOUTHERN COUNTIES WHICH RESULTED IN A VERY MINOR
RESPONSE ON THE RIVERS. FARTHER NORTH RAINFALL WAS VERY LIGHT
WITH VERY LITTLE EFFECT ON THE RIVERS.
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON
BUT MOISTURE IS LIMITED AND RAINFALL SHOULD AMOUNT TO LESS THAN
A QUARTER INCH...AND THUS IT WILL HAVE VERY LITTLE EFFECT ON
THE RIVERS.
A MORE WIDESPREAD RAINFALL EVENT IS POSSIBLE FRIDAY INTO SATURDAY
WHICH MAY PRODUCE OVER AN INCH OR RAIN AND CAUSE SOME RISES ON
AREA STREAMS AND RIVERS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS... PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...BGM
NEAR TERM...KL/BGM
SHORT TERM...BGM
LONG TERM...RCK
AVIATION...RCK
FIRE WEATHER...BGM
HYDROLOGY...RCK
Hazardous weather outlook, May 4, 3:11 AM EST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
411 AM EDT TUE MAY 4 2010
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-051100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
411 AM EDT TUE MAY 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO EARLY THIS EVENING
AS A COLD FRONT MOVES FROM WEST TO EAST ACROSS THE REGION. SOME OF
THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL AND OR GUSTY WINDS AS
THEY TRACK TO THE EAST AROUND 20 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE FOR THUNDERSTORMS LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING.
A COLDER AIR MASS IS SET TO FILTER INTO THE REGION THIS WEEKEND.
WITH THE GROWING SEASON AHEAD OF SCHEDULE IN MANY LOCATIONS...THE
POTENTIAL FOR FROST OR FREEZING CONDITIONS APPEARS TO BE ON THE
INCREASE.
STAY TUNED FOR THE LATEST FORECAST INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Event by event
30 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Herkimer
- When
- May 4, 12:10 PM EST
- Where
- Herkimer County, 0.86 mi SE of East Frankfort
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 43.010, -75.040
A measured wind gust of 60 mph was reported in Ilion.
Thunderstorm Wind, Herkimer
- When
- May 4, 12:25 PM EST
- Where
- Herkimer County, 0.43 mi SW of Ilion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.015, -75.035
Trees were reported down in Ilion due to strong thunderstorm winds.
Thunderstorm Wind, Fulton
- When
- May 4, 1:00 PM EST
- Where
- Fulton County, 1.2 mi SE of Caroga Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.137, -74.485
One tree was reported down in Caroga Lake due to strong thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- May 4, 1:15 PM EST
- Where
- Montgomery County, 0.86 mi NW of Amsterdam
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.940, -74.190
Trees and wires were reported down in the city of Amsterdam due to strong thunderstorm winds.
Thunderstorm Wind, Schoharie
- When
- May 4, 1:15 PM EST
- Where
- Schoharie County, 0.51 mi E of Richmondville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.630, -74.560
Two trees were reported down in Richmondville due to strong thunderstorm winds.
Thunderstorm Wind, Schoharie
- When
- May 4, 1:20 PM EST
- Where
- Schoharie County, 1.02 mi E of Middleburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.600, -74.330
A tree was reported down in Middleburgh due to strong thunderstorm winds.
Thunderstorm Wind, Schenectady
- When
- May 4, 1:35 PM EST
- Where
- Schenectady County, 0.51 mi E of Scotia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.830, -73.960
Numerous tree limbs were reported down on various roads in Scotia due to strong thunderstorm winds. Some of the tree limbs took wires down and set off a couple of minor fires. Also, it was reported that one fallen tree ruptured a gas line, resulting in gas service being turned off to Vley Road in Glenville.
Thunderstorm Wind, Albany
- When
- May 4, 1:40 PM EST
- Where
- Albany County, 0.58 mi E of Maywood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.750, -73.859
An estimated wind gust of 60 mph was reported at the Lisha Kill Middle School in Colonie.
Lightning, Saratoga
- When
- May 4, 1:41 PM EST
- Where
- Saratoga County, 1.59 mi NW of Bakersville
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.097, -74.050
A house on Sherman Road in Providence was struck by lightning.
Thunderstorm Wind, Saratoga
- When
- May 4, 1:42 PM EST
- Where
- Saratoga County, 1.49 mi W of Grays Corners
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.819, -73.779
One tree was reported down in West Crescent due to strong thunderstorm winds.
Hail, Schoharie
- When
- May 4, 1:45 PM EST to 1:48 PM EST
- Where
- Schoharie County, 1.02 mi E of Middleburg
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.600, -74.330
Penny size hail was reported in Middleburgh during a thunderstorm.
Thunderstorm Wind, Saratoga
- When
- May 4, 1:45 PM EST
- Where
- Saratoga County, 1.31 mi W of Grays Corners
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.824, -73.775
Trees and wires were reported down on Lapp Road in Clifton Park due to strong thunderstorm winds.
Thunderstorm Wind, Albany
- When
- May 4, 1:47 PM EST
- Where
- Albany County, 0.51 mi W of Westmere
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.700, -73.890
Two trees were reported down in Guilderland due to strong thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- May 4, 1:48 PM EST
- Where
- Saratoga County, 1.28 mi NNE of Clifton Park Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.867, -73.810
A large tree limb was reported down near Route 146 in Clifton Park due to strong thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- May 4, 1:50 PM EST
- Where
- Saratoga County, 1 mi WSW of Clifton Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.875, -73.788
A tree was reported down on Plank Road in Clifton Park at the interesction of Innisbrook Drive due to strong thunderstorm winds.
Thunderstorm Wind, Albany
- When
- May 4, 1:53 PM EST
- Where
- Albany County, 1.48 mi SSE of South Westerlo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.431, -74.017
State Route 32 was reported closed between routes 405 and 81 in Westerlo due to a downed tree from strong thunderstorm winds.
Thunderstorm Wind, Rensselaer
- When
- May 4, 1:55 PM EST
- Where
- Rensselaer County, Snyders Corner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.670, -73.620
A tree and wires were reported down in Snyders Corner due to strong thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- May 4, 1:55 PM EST
- Where
- Saratoga County, 1.47 mi SSW of Bemis Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.950, -73.640
A tree and wires were reported down in Stillwater due to strong thunderstorm winds.
Thunderstorm Wind, Albany
- When
- May 4, 2:00 PM EST
- Where
- Albany County, 0.6 mi N of Houcks Corners
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.609, -73.829
Several trees were reported down in the Delmar and Bethlehem areas due to strong thunderstorm winds.
Thunderstorm Wind, Albany
- When
- May 4, 2:00 PM EST
- Where
- Albany County, 0.83 mi E of Albany
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.648, -73.754
Trees and wires were reported down in downtown Albany due to strong thunderstorm winds. Roofing material was also reported blown down on Pearl Street.
Thunderstorm Wind, Albany
- When
- May 4, 2:00 PM EST
- Where
- Albany County, 0.76 mi SE of North Bethlehem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.661, -73.841
A huge tree was reported down near a home, and an old pine tree fell into another house on Krumkill Road in Albany due to strong thunderstorm winds.
Thunderstorm Wind, Rensselaer
- When
- May 4, 2:00 PM EST
- Where
- Rensselaer County, Luther
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.600, -73.650
Several trees were reported down on some roads in the Luther section of East Greenbush due to strong thunderstorm winds.
Thunderstorm Wind, Rensselaer
- When
- May 4, 2:00 PM EST
- Where
- Rensselaer County, 1.16 mi W of Sycaway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 42.731, -73.693
Shingles were reported sheared off the roof of a four story building at the corner of River Street and First Street in Troy due to strong thunderstorm winds.
Thunderstorm Wind, Rensselaer
- When
- May 4, 2:00 PM EST
- Where
- Rensselaer County, 1.14 mi NNE of Troy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 42.766, -73.674
A large tree fell onto a house on 109th Street in Troy due to strong thunderstorm winds. Also, wires were reported down.
Thunderstorm Wind, Rensselaer
- When
- May 4, 2:03 PM EST
- Where
- Rensselaer County, 0.28 mi NNE of Schodack Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.554, -73.677
Wires were reported down in Schodack Center due to strong thunderstorm winds.
Thunderstorm Wind, Greene
- When
- May 4, 2:03 PM EST
- Where
- Greene County, 0.51 mi E of Hannacroix
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.430, -73.810
Two large pine trees were reported snapped off 20 feet from the ground in Hannacroix due to strong thunderstorm winds.
Thunderstorm Wind, Columbia
- When
- May 4, 2:05 PM EST
- Where
- Columbia County, 0.73 mi N of Stuyvesant
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.391, -73.782
Trees were reported down in Stuyvesant due to strong thunderstorm winds.
Thunderstorm Wind, Greene
- When
- May 4, 2:10 PM EST
- Where
- Greene County, 0.21 mi NNE of Coxsackie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.353, -73.799
A large tree was reported down near Mansion Street in Coxsackie due to strong thunderstorm winds.
Thunderstorm Wind, Columbia
- When
- May 4, 2:20 PM EST
- Where
- Columbia County, 0.69 mi N of Ghent
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.330, -73.620
Trees were reported down in Ghent due to strong thunderstorm winds.
Thunderstorm Wind, Columbia
- When
- May 4, 2:20 PM EST
- Where
- Columbia County, 0.69 mi N of Chatham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.360, -73.600
Trees were reported down in Chatham due to strong thunderstorm winds.
Thunderstorm Wind, Ulster
- When
- May 4, 2:55 PM EST
- Where
- Ulster County, Saugerties South
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.070, -73.950
Two large trees were reported down in Saugerties due to strong thunderstorm winds.
Thunderstorm Wind, Ulster
- When
- May 4, 3:00 PM EST
- Where
- Ulster County, 0.57 mi NNE of Olivebridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.928, -74.216
Two trees along with wires were reported down across Route 213 in Olivebridge.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Massachusetts, May 4, 20106 injured · $676,000 · 58 kt wind · 26 events
- High Wind in Montana, May 4, 2010$100,000 · 64 kt wind · 12 events
- Tornadoes and Hail in Wisconsin, May 4, 2010$35,000 · EF1 · 9 events
- Damaging Winds in New Hampshire, May 4, 2010$101,000 · 50 kt wind · 5 events
- High Wind in Colorado, May 4, 2010$60,000 · 87 kt wind · 5 events
- Damaging Winds in Connecticut, May 4, 2010$51,000 · 50 kt wind · 6 events
- High Wind in Nebraska, May 4, 2010$22,000 · 63 kt wind · 15 events
- Hail and Damaging Winds in New York, May 4, 2010$20,000 · 1.25 in hail · 13 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 4, 201017 events
- High Wind in North Dakota, May 4, 201061 kt wind · 14 events
- Flooding in Indiana, May 4 to 10, 2010$15,000 · 2 events
- High Wind in South Dakota, May 4 to 5, 201066 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227013, 227000, 227002, 227003, 227005, 227006, 227008, 227012, 227014, 227114, 226993, 227121, 227115, 227116, 227117, 227118, 227266, 227267, 227123, 227124, 227127, 227268, 227270, 227271, 227269, 227272, 227274, 227275, 227276, 227277, 227278, 227281.